MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US PINN MAR +4 NEUT 32IDX50OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 121932450
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A year and a half ago, a doctor installed a corail-pinnacle prosthesis for a patient with a ceramic-polyethylene friction pair.Patient reported that 2 weeks ago she heard a crunch when moving the joint, and contacted the doctor.The patient underwent a revision of the hip joint due to a fracture of the liner.The doctor replaced the head.Number of patients involved - 1.The patient is in hospital, her condition is satisfactory.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary a year and a half ago, a doctor installed a corail-pinnacle prosthesis for a patient with a ceramic-polyethylene friction pair.According to her, 2 weeks ago she heard a crunch when moving the joint and contacted the doctor.On august 26, the patient underwent a revision of the hip joint due to a fracture of the liner.The doctor replaced the head.The product was not returned to depuy synthes; however, photos were provided for review.See attachment.The photo revealed that pinn mar +4 neut 32idx50od has a portion of rim fractured.Where the anti-rotation device (ard) tabs are located.Based on the quality on the photo no other defects were observed that could have contributed to the reported event.Regarding the x-ray, it is observed that the ceramic head is making direct contact with the cup, based on the findings it is reasonable to conclude that a dissociation event occurred between the liner and the cup.However, no evidence of a possible audible sound with the poly liner and another device occurred.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pinn mar +4 neut 32idx50od would contribute to the reported condition.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown; therefore, a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
PINN MAR +4 NEUT 32IDX50OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19949137
Report Number1818910-2024-17121
Device Sequence Number21073444
Product Code LPH
UDI-Device Identifier10603295014324
UDI-Public(01)10603295014324
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K033273
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121932450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 32MM +5.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale